Being Me…

and discovering that that is quite the roller coaster ride. Wanna come along?


Leave a comment

Sigh

I am feeling down and I’m not sure why.  I am suddenly very interested in what my high school boyfriend is doing and I have no idea why – and why now?  Am I lonely?  Am I just feeling nostalgic?  And what triggered this?  Sigh.  I don’t know any of these things and it is frustrating.

I don’t feel depressed.  I actually feel sad.  And sadly, I don’t know how to cope with it.  I suppose that that is because I am on antidepressants and I think they cover a lot of my “down” times.  I don’t know.  I think I would feel better if I knew what was causing this, what the problem was.  At least if you know what the problem is, you have a better chance of fixing it.

Maybe it is that my birthday is in two days.  I will be 47 – gasp.  Well, it is better than NOT being 47!  And that isn’t a “milestone” – like 45 or 50.  I don’t know.  Aaargh.  I just want to feel better than this.

Well, this too shall pass.  The weather is supposed to be beautiful this weekend so maybe I will be able to get out and get some sunshine.


Leave a comment

And the rollercoaster whips around another corner

My son has allergies like most of the family – indeed, I think, like most people in this state.  Anyway, he was taking Claritin but it wasn’t doing the job so the doctor thought Singulair was the answer.  It certainly seemed to be for the first month – no difficulties even when being outside in the pollen…ahem, fresh air… for long periods of time.  Then the other shoe dropped.  Suddenly he was sullen, angry, agitated.  He stirred up trouble with other students at school.  He was angry and forceful at home.  He disrupted classes then got depressed when sent home.  It was like night and day.  And it got weirder – sometimes teachers said it was like a switch was flipped.  He’d be angry and disruptive, then would overhear something being said and would calmly correct the person speaking, then go back to yelling.

Yes, it was the Singulair.  Come to find out, all of his issues are possible side effects.  According to the website, the ones he experienced aren’t common, but I have to say that the reading I’ve done since we took him off of it seems to indicate otherwise.  Also, his doctor said he’s had others complain of the symptoms, I’ve had people I know say that they’ve known others with this type of reaction.  All I can say is that it isn’t worth this kind of switch.  Also, I wish that I had done more research or asked more questions about this before starting it.

You live and you learn.  I will definitely be more cautious in the future.  The doctor said we could find something else to put him on, but I am going back to Claritin, or at least the generic.  We will see what happens if the allergies get worse.  I’m definitely not in a rush to go through all of this again.


2 Comments

Lingering and letting go

One of my cousins is dying.  Well, he is really already gone, but his body doesn’t know it yet.  He had multiple heart attacks last week and suffered so much oxygen deprivation that the damage done was too much for his body to overcome.  The doctors weren’t sure about that until yesterday when they did an MRI and saw the extent of the brain damage.

It is remarkable that he has held out this long – and it is remarkably hard to let him go.

He and I weren’t really that close.  He is roughly 10 years or so my senior so as kids, that was a pretty big gap.  Once we both grew up, we lived in different places and had different lives and really never connected.  But there was always the chance that we COULD.  Now, that’s gone and I realize that I missed that chance.  Of course, by the time you realize something like this, it is always too late, always in hind sight.

I hope that his spirit moves on, beyond the pain and struggle of this life.  I hope that he forgives my neglect and that I forgive myself in the end.  I also hope that I take this lesson and use it well.

God bless him and his family.